- Home Page
- Company Profile
- Our Products
- Contact Us
Anti-inflammatory painkillers are used to treat arthritis, sprains, painful periods, and other painful conditions. Most people have no trouble taking these tablets. However, some people develop side-effects which can sometimes be serious. In particular - if you have any cardiovascular (heart, stroke or blood vessel condition) or certain gut conditions, or are elderly, these medicines are prescribed with caution and only where there are no alternatives and at the lowest doses and durations necessary.
After a single dose, they work at least as well as paracetamol to ease pain. A short course of an anti-inflammatory medicine is an option to ease short bouts of painful conditions.
Anti-inflammatories sometimes cause the lining of the stomach to bleed. This is because the chemicals (prostaglandins) that are reduced by anti-inflammatories are also involved in helping to protect the lining of the stomach from the effects of the acid within the stomach. Sometimes a stomach ulcer develops. Sometimes bleeding is severe, and even life-threatening. Elderly people are more prone to this problem, but it can occur in anybody.
Therefore, if you are taking an anti-inflammatory and you develop upper tummy (abdominal) pains, pass blood or black stools (faeces), or bring up (vomit blood), stop taking the tablets. Then, see a doctor urgently, or go to a casualty department.